MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A40; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT

RESPIRONICS, INC. BIPAP A40; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT
Model Number GBX3100H19
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging "that overnight the niv machine (b)(6) faulted.Power stopped and patient woken feeling like they were suffocating, woke partner.Machine then beeped and turned itself back on.No alarms occurred around event.Working again post event with no evidence of error.Checked re.Standard troubleshooting - confirmed power cable was connected properly, and battery pack was also attached, no power cut at time of event either." the device has been returned to the manufacturer, but evaluation has not yet begun.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported received information alleging "that overnight the niv machine (a40 pro) faulted.Power stopped and patient woken feeling like they were suffocating, woke partner.Machine then beeped and turned itself back on.No alarms occurred around event.Working again post event with no evidence of error.Checked re.Standard troubleshooting - confirmed power cable was connected properly, and battery pack was also attached, no power cut at time of event either.".In this report corrected as- the device's event logs were reviewed by the manufacturer.The only malfunction identified was limited to a software error that was able to be investigated through observation of the event log itself.The identified error code was e-095, low priority thread lock, which was triggered by a failed data transfer within the software.E-095 is a reboot-level error in which, by design, the device is rebooted to rectify the low priority thread lock so therapy can safely resume with minimal interruption.This incident is not indicative of any new or increased patient risk, and residual risk remains acceptable.Section event date, describe event or problem, date received by mfg, evaluation method code grid, evaluation results code grid, conclusion code grid have been updated/corrected.

Brand Name
BIPAP A40
Common Device Name
VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key18032178
Report Number2518422-2023-28077
Device Sequence Number6074105
Product Code MNT
UDI-Device Identifier00606959055087
UDI-Public00606959055087
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberGBX3100H19
Device Catalogue NumberGBX3100H19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown